MAUDE Adverse Event Report: DEPUY MITEK LLC US BIOINTRAFIX TAPERED SCREW, 8-10 X30 MM; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US BIOINTRAFIX TAPERED SCREW, 8-10 X30 MM; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 254625
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/23/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement the complaint device is not being returned, therefore is unavailable for a physical evaluation.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed no other complaints of any kind for this lot of devices that were released to distribution.We cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
The sales rep reported that during an acl procedure that two of his biointrafix tapered screws and large sheaths broke upon insertion.The sales rep stated that the surgeon had predrilled the hole and did not tap the devices in.The sales rep reported that the bone quality was very hard and he believed the surgeon may have been off axis.The surgeon completely removed both of the screws and sheaths and completed the procedure with a third similar set of devices with no patient consequences or delay.The devices were already discarded.Please see also medwatch report 1221934-2018-51030, 1221934-2018-51031, and 1221934-2018-51034.

Brand Name
BIOINTRAFIX TAPERED SCREW, 8-10 X30 MM
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7652973
Report Number1221934-2018-51032
Device Sequence Number13841771
Product Code HWC
UDI-Device Identifier10886705013227
UDI-Public10886705013227
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K032167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/23/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2016
Device Catalogue Number254625
Device Lot Number3677014
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2013
Initial Report FDA Received Date06/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1